MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 31317062U
Medical Device Problem Codes Material Separation (1562); Vibration (1674)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the irrigation channel snapped during a resection of acoustic neuroma procedure.The irrigation channel could not be used with the bur guard.The surgeon decided to use another handpiece with irrigation.The surgeon stated that the bur felt like it was vibrating/wobbling and then it snapped.The distal part of the bur was retrieved.The proximal part of the bur was stuck inside the drill.There was a delay in the procedure as a result of this event.There was no patient impact or injury.
 
Additional Manufacturer Narrative
Analysis found that the shaft of the bur broken.The measure from bur tip to break was 1.375".The break configuration is consistent with a shear or bend force.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8202275
Report Number1045254-2018-00737
Device Sequence Number16192274
Product Code EQJ
UDI-Device Identifier00885074527505
UDI-Public00885074527505
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model Number31317062U
Device Catalogue Number31317062U
Device Lot Number0214101438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight90